MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341304
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Post Operative Wound Infection (2446); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 39-year-old caucasian female patient underwent a breast augmentation revision with mentor memoryshape breast implants 545cc and experienced bilateral capsular contracture baker grade iv post-operatively, which was confirmed during a physical exam.As a result, the patient underwent removal on (b)(6) 2022.This report is for the right breast prosthesis.
 
Additional Manufacturer Narrative
On jan 10, 2023, additional information was received indicating the patient also experienced several breast implant illness symptoms including feeling very terrible, tired, fatigued, pain, early onset seroma, and implant site fluid collection.The date of explantation was identified as (b)(6) 2022.On jan 12, 2023, additional information was received indicating the patient also experienced bilateral infection.The patient was prescribed antibiotics.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the mentor memoryshape¿ th 545cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.H6.Health effect - clinical code e2402: generalized illness.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16054645
Report Number1645337-2022-15493
Device Sequence Number15062172
Product Code FTR
UDI-Device Identifier00081317024248
UDI-Public00081317024248
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2023
Device Model Number3341304
Device Catalogue Number3341304
Device Lot Number7566034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite